Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 244, NWS Springfield, MO

March 20, 2007Jasper County, Missouri

NWS Springfield, MO issued this flash flood warning at Mar 20, 2007, 2:09 AM CDT for Jasper County, Missouri. It took effect at Mar 20, 2007, 2:16 AM CDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 20, 2007, 2:09 AM CDT (07:09 UTC)
In effect from
Mar 20, 2007, 2:16 AM CDT
Expired
Mar 20, 2007, 8:15 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Whole counties

County Jasper County, MO

The radar

The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 20, 4:25 AM CDTFLASH FLOOD2 N Reeds, MOA LOW WATER CROSSING WAS REPORTED FLOODED AND IMPASSABLE NORTH OF REEDS ON HIGHWAY 37...ALONG THE SPRING RIVER.
Mar 20, 7:30 AM CDTFLASH FLOOD2 W Sarcoxie, MOA LOW WATER CROSSING WAS FLOODED AND IMPASSABLE WEST OF SARCOXIE. A WATER RESCUE ALSO OCCURRED ON THIS LOW WATER CROSSING ON TIGER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WGUS53 KSGF 200716
FFWSGF
MOC097-201315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 AM CDT TUE MAR 20 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JASPER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 815 AM CDT.

* AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA.  WEATHER SERVICE RADAR SUGGESTED THAT NEARLY THREE
  INCHES OF RAIN HAS FELL OVER EXTREME NORTHEAST NEWTON COUNTY...WHICH
  WILL RUNOFF IN SEVERAL CREEKS AND STREAMS WITHIN THE JONES CREEK   
  BASIN OF SOUTHEAST JASPER COUNTY.  FLOODING OF LOW WATER CROSSINGS
  AND OTHER LOW LYING AREAS BETWEEN FIDELITY AND SARCOXIE IS         
  EXPECTED.  OTHER THUNDERSTORMS ARE FORMING ACROSS NORTHERN OKLAHOMA
  AND SOUTHERN KANSAS...WHICH WILL LIKELY MOVE INTO JASPER COUNTY
  THROUGH THE EARLY MORNING HOURS.  THIS WILL ONLY ADD TO THE 
  RAINFALL THAT HAS OCCURRED THUS FAR.  THEREFORE ALL OF JASPER
  COUNTY IS UNDER THE FLASH FLOOD WARNING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
  INCLUDE...CARTHAGE...JOPLIN...AIRPORT DRIVE...ALBA...CARL
  JUNCTION...CARTERVILLE...DUENWEG...DUQUESNE...JASPER...ORONOGO...
  PURCELL...SARCOXIE AND WEBB CITY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3734 9409 3729 9409 3729 9406 3706 9407
      3706 9462 3736 9461

$$

CRAMER
3 follow-up statements
000
WGUS73 KSGF 200922
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 AM CDT TUE MAR 20 2007

MOC097-201315-
JASPER MO-
418 AM CDT TUE MAR 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
JASPER COUNTY...

AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
WEATHER SERVICE RADAR SUGGESTS THAT UP TO FOUR INCHES OF RAIN HAS 
OCCURRED OVER SECTIONS OF SOUTHERN JASPER COUNTY...MAINLY WITHIN 
RURAL AREAS NEAR SARCOXIE AND FIDELITY.  THIS AREA IS WITHIN THE 
JONES CREEK BASIN...WHICH IS EXPECTED TO FLOOD.  HEAVY THUNDERSTORMS 
CONTINUE TO IMPACT THE JONES CREEK BASIN...WHICH IS ONLY AGGREVATING 
SMALL STREAMS IN THIS AREA.  

MOTORISTS ARE STRONGLY URGED TO NOT CROSS LOW WATER CROSSINGS THAT 
ARE FLOODED.  FLASH FLOODING CONTINUES TO BE THE MOST DANGEROUS WEATHER 
HAZARD ACROSS SOUTHWEST MISSOURI.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CARTHAGE...JOPLIN...AIRPORT DRIVE...ALBA...CARL JUNCTION...
CARTERVILLE...DUENWEG...DUQUESNE...JASPER...ORONOGO...PURCELL...
SARCOXIE AND WEBB CITY.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN 
AROUND...DONT DROWN.

LAT...LON 3734 9409 3729 9409 3729 9406 3706 9407
      3706 9462 3736 9461

$$

CRAMER
000
WGUS73 KSGF 201114
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
609 AM CDT TUE MAR 20 2007

MOC097-201315-
JASPER MO-
609 AM CDT TUE MAR 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
JASPER COUNTY...

AT 605 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. A COUNTY ROAD NORTH OF REED IN SOUTHEAST JASPER COUNTY WAS 
REPORTED IMPASSABLE DUE TO WATER OVER THE ROADWAY. THIS ROAD IS IN 
AN AREA THAT HAS RECEIVED OVER THREE INCHES OF RAIN SINCE 2 AM. 

ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED...LIGHT TO MODERATE RAIN 
WILL CONTINUE ACROSS THE WARNED AREA AND PRODUCE ADDITIONAL 
FLOODING...ESPECIALLY IN AREAS OF FAR SOUTHEAST JASPER COUNTY AROUND 
THE COMMUNITIES OF REED AND SARCOXIE. 

AN ADDITIONAL ONE HALF INCH...TO LOCALLY ONE INCH OF RAINFALL IS 
POSSIBLE THIS MORNING AS THUNDERSTORM MOVE NORTHEAST ACROSS 
SOUTHWEST MISSOURI. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME
LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...CARTHAGE...
JOPLIN...AIRPORT DRIVE...ALBA...CARL JUNCTION...CARTERVILLE...
DUENWEG...DUQUESNE...JASPER...ORONOGO...PURCELL...SARCOXIE AND WEBB
CITY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 3734 9409 3729 9409 3729 9406 3706 9407
      3706 9462 3736 9461

$$

JLT
000
WGUS73 KSGF 201254
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 AM CDT TUE MAR 20 2007

MOC097-201304-
JASPER MO-
754 AM CDT TUE MAR 20 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JASPER COUNTY...

THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JASPER COUNTY HAS 
BEEN REPLACED WITH AN AREAL FLOOD WARNING UNTIL 715 AM WEDNESDAY 
MORNING. 

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3734 9409 3729 9409 3729 9406 3706 9407
      3706 9462 3736 9461

$$

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 10:51 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Mar 19, 10:51 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1051 PM CDT MON MAR 19 2007

.UPDATE...

COLD FRONT OVER THE MO OZARKS ATTM IS NOT MAKING AS QUICK OF PUSH
SOUTH AS 18Z MODELS INDICATED...AND REMAINS NORTH OF KJLN/KSGF AT
1030 PM. 00Z KSGF SOUNDING INDICATED THAT THE CAP HAD WEAKENED...BUT
MIDLEVEL LAPSE RATES/INSTABILITY NOT QUITE AS STRONG AS EARLIER. HAD
A COUPLE/FEW DECENT UPDRAFTS EARLIER THIS EVENING THAT MAY HAVE
PRODUCED SOME DIME OR SMALLER HAIL...BUT BY AND LARGE STORMS HAVE
WEAKENED. MODEST SOUTHERLY LOW LEVEL FLOW WILL ALLOW CONVECTION TO
CONTINUE TONIGHT...BUT HEAVIER RAIN MAY REMAIN A LITTLE FARTHER
NORTH THAN PREVIOUSLY THOUGHT. TEMPERATURES ALSO TWEAKED UPWARD A
BIT TONIGHT. WILL NOT MAKE ANY CHANGES TO THE FLASH FLOOD WATCH.
LOCALLY HEAVY RAIN IS STILL POSSIBLE OVER SOUTHERN MO TONIGHT...BUT
GIVEN THE MODEST MOISTURE ADVECTION AND THE LACK OF ANY UPPER LEVEL
SHORTWAVE AND STRONG LIFT OVERNIGHT...NOT SURE HOW WIDESPREAD THE
HVY RAIN WILL BE AND DO NOT THINK IT JUSTIFIES EXPANDING THE PRESENT
WATCH NORTHWARD.

FOR TUE...A FAIRLY STRONG LOOKING SHORTWAVE ON WATER VAPOR IS OVER
ARIZONA ATTM...AND THIS WILL APPROACH THE REGION TOMORROW. THIS WILL
ALLOW STRONGER LOW LEVEL SOUTH WINDS TO REDEVELOP WITH GOOD
MOISTURE TRANSPORT MOVING INTO THE REGION DURING THE DAY. DSA

&&

.PREVIOUS DISCUSSION...
//315 PM CDT MON MAR 19 2007//

SHORT TERM (THROUGH WEDNESDAY)

FIRST CONCERN IN THE SHORT TERM WILL BE WITH CONVECTIVE AND
SUBSEQUENT FLASH FLOOD POTENTIAL TONIGHT ALONG THE STALLING FRONTAL
BOUNDARY. ALL SHORT RANGE NUMERICAL GUIDANCE REMAINS IN GOOD
AGREEMENT ON BRINGING THE COLD FRONT TO A SCREECHING HALT TONIGHT
SOMEWHERE NEAR THE MISSOURI/ARKANSAS BORDER. GLANCING BLOW OF UPPER
SUPPORT FROM NORTHERN STREAM SHORTWAVE PASSING THROUGH THE CORNBELT
INTO THE OHIO VALLEY ALONG WITH PERSISTENT MOISTURE CONVERGENCE
ALONG THE FRONT SHOULD BE SUFFICIENT FOR CONVECTIVE INITIATION LATE
THIS AFTERNOON.

EITHER A CONTINUATION OF THIS CONVECTION OR RENEWED DEVELOPMENT
ALONG/JUST NORTH OF THE SURFACE BOUNDARY SHOULD CONTINUE TONIGHT AS
MODEST LOW LEVEL JET DEVELOPS AND PROVIDES A FOCUS FOR ASCENT.
PRECIPITABLE WATER VALUES OF 1.25 (250% OF NORMAL) POOLING ALONG
THE FRONT AS IT STALLS...COMBINED WITH POTENTIAL FOR
BACKBUILDING/TRAINING CONVECTION GIVEN CORFIDI VECTOR MAGNITUDES
DROPPING TO LESS THAN 10KT CERTAINLY GIVES RISE TO THE CONCERN FOR
LOCALLY EXCESSIVE/FLOODING RAINFALL TONIGHT. HARD TO SAY IF THE AREA
OF MOST CONCENTRATED CONVECTIVE REDEVELOPMENT AND CELL TRAINING WILL
END UP NORTH OR SOUTH OF THE ARKANSAS BORDER...SO FELT IT WAS
PRUDENT TO ERR ON THE SIDE OF CAUTION AND HOIST A FLASH FLOOD WATCH
FOR TONIGHT. POTENTIAL CERTAINLY EXISTS FOR LOCALIZED RAINFALL
TOTALS IN THE 3-5 RANGE WHICH WOULD LEAD TO FLASH FLOODING DESPITE
THE ANTECEDENT DRY CONDITIONS.

WEAKENING/WASHING OUT FRONTAL BOUNDARY WILL THEN LIFT SLOWLY
NORTHWARD LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. FAIRLY VIGOROUS
SHORTWAVE NOTED ON WATER VAPOR IMAGERY OVER THE DESERT SOUTHWEST IS
PROGGED TO LIFT OUT INTO THE CENTRAL PLAINS TUESDAY INTO TUESDAY
NIGHT WHICH...COMBINED WITH SOME MODEST ISENTROPIC ASCENT IN
CONJUNCTION WITH THE RETURN SURFACE BOUNDARY...SHOULD SET THE STAGE
FOR A CONSIDERABLE AMOUNT OF SHRA/TSRA ACTIVITY TOMORROW INTO
TOMORROW NIGHT. HEAVY RAINFALL WILL AGAIN BE A CONCERN AND MIDNIGHT
SHIFT MAY WELL HAVE TO EXPAND OR EXTEND THE FLASH FLOOD WATCH.

IN THE WAKE OF TOMORROWS SHORT WAVE...LOOK FOR A BREAK IN THE
PRECIPITATION LATER TUESDAY NIGHT INTO WEDNESDAY AS UPPER HEIGHTS
RISE A BIT. DEEPENING SURFACE LOW OVER THE CENTRAL HIGH PLAINS
SHOULD REALLY CAUSE THE PRESSURE GRADIENT TO TIGHTEN UP WEDNESDAY
INTO WEDNESDAY NIGHT WITH WRF BUFKIT SOUNDINGS SUGGESTING GUST
POTENTIAL NEARING 35KT WEDNESDAY. THIS IS LIKELY OVERDONE SOME BUT
GUSTS OVER 30 MPH SEEM LIKE A GOOD BET. STRONG LOW LEVEL WINDS WILL
PROMOTE GOOD MIXING AND WITH LOW LEVEL THERMAL RIDGE OVER THE AREA
WE SHOULD SEE TEMPERATURES REALLY TAKE OFF. HAVE CONSERVATIVELY
BUMPED UP HIGHS INTO THE MID/UPPER 70S...BUT GIVEN SOME SUNSHINE WE
COULD SEE A FEW LOCATIONS CRACK THE 80F MARK FOR THE FIRST TIME THIS
YEAR. THE BREEZY AND UNSEASONABLY WARM CONDITIONS WILL CONTINUE WED
NIGHT WITH LOCATIONS NORTH/WEST OF THE PLATEAU LIKELY HOLDING
NEAR/ABOVE 60F FOR LOWS

IZZI

LONG TERM...(THURSDAY THROUGH MONDAY)...

EXTENDED MODELS ARE IN GOOD AGREEMENT ON FRONTAL POSITION THURSDAY
MORNING...EXTENDING ROUGHLY FROM CHICAGO TO AMARILLO...WITH MAIN
FOCUS OF QPF ALONG THE FRONT. GFS/ECMWF/UKMET SHOW UPPER LOW CUT OFF
NEAR THE BAJA...WITH DGEX SHOWING A MORE OPEN UPPER LOW AS WELL AS A
MORE EASTWARD PROGRESSION. BY SATURDAY MORNING...THE GFS AND ECMWF
LIFT THE UPPER LOW NORTHEAST INTO NEW MEXICO WHILE KEEPING THE
SURFACE FRONT TO OUR NORTH...AS THE DGEX BRINGS THE UPPER LOW
INTO WESTERN TEXAS WITH THE FRONT DROPPING SOUTHWARD INTO OUR AREA.
BY MONDAY MORNING THE MODEL SOLUTIONS DIVERGE EVEN MORE WITH THE GFS
BRINGING THE UPPER TROUGH ACROSS THE UPPER MIDWEST WHILE THE DGEX
DEEPENS THE LOW OVER ARKANSAS. THE ECMWF SEEMS TO BE TAKING A BLEND
OF THESE SOLUTIONS WITH THE FIRST UPPER LOW OVER THE UPPER MIDWEST
AND SECONDARY TROUGHING OVER THE SOUTHERN PLAINS. CONFIDENCE IS
PRETTY LOW AFTER SATURDAY IN SPECIFICS OF EXTENDED MODEL SOLUTIONS.
MAIN THOUGHTS ARE THAT THERE WILL NOT BE MUCH LOW LEVEL FORCING
AROUND THE AREA BUT THERE WILL BE PLENTY OF MOISTURE AND DISTURBED
SOUTHWEST FLOW OVER THE AREA. THEREFORE WILL KEEP MAIN CHANCE AND
SLIGHT CHANCES POPS GOING THROUGH SUNDAY WITH NEAR NORMAL
TEMPERATURES.

TERRY

&&

.AVIATION...

FOR THE 0000 UTC KSGF/KJLN TAFS...A FRONTAL BOUNDARY HAS MOVED SOUTH
TO NEAR OR JUST NORTH OF INTERSTATE 44 ATTM. SEEING SOME INCREASE IN
COVERAGE IN SHOWERS AND ISOLATED THUNDERSTORMS OVER THE PAST HOUR
OVER CENTRAL AND SOUTHERN MO...ENOUGH TO REDUCE VISIBILITY INTO THE
MVFR OR EVEN IFR AT TIMES. CALLS TO STATE AWOS SITES INDICATE THAT
CEILINGS ARE GENERALLY MVFR...ABOUT 2500 FT AGL...BUT BELIEVE
CEILINGS SHOULD TREND DOWNWARD IN AREAS BEHIND THE FRONT THIS
EVENING. WILL CONTINUE TO WATCH THUNDERSTORM/LIGHTNING TRENDS. GIVEN
THE GRADUAL INCREASE IN RADAR COVERAGE...BELIEVE CAP HAS WEAKENED
ENOUGH TO SEE SOME ISOLATED THUNDER WITH THE LOW LEVEL CONVERGENCE
NEAR OR JUST BEHIND THE FRONT...BUT GIVEN THE WEAKENING MIDLEVEL
INSTABILITY/LAPSE RATES PROGGED THIS EVENING...THE TSTM COVERAGE
SHOULD BE FAIRLY LIMITED. FOR NOW HAVE KEPT THE TAFS CEILINGS/VIS IN
THE MVFR CAT WITH A BRIEF PERIOD OF IFR CEILINGS LATER TONIGHT
BEHIND (NORTH OF) THE FRONT.

THE FRONT WILL STALL OUT JUST SOUTH OF THE TAF SITES LATER
TONIGHT...THEN LIFT BACK TO THE NORTH ON TUE IN RESPONSE TO AN UPPER
LEVEL DISTURBANCE MOVING ENE THROUGH THE AREA. ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE IN THE MORNING AND
THE AFTERNOON WITH INCREASED LOW LEVEL FLOW/MOISTURE TRANSPORT. DSA

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH ALONG/SOUTH HIGHWAY 60 04Z-12Z TONIGHT.
KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 19, 8:10 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
810 PM CDT MON MAR 19 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT MON MAR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

A COLD FRONT MOVING SLOWLY SOUTH THROUGH SOUTHERN MISSOURI AND
EXTREME SOUTHEAST KANSAS THIS EVENING WILL TRIGGER WIDELY SCATTERED
THUNDERSTORMS TONIGHT. ISOLATED STRONGER STORMS WILL BE CAPABLE OF
DIME SIZED HAIL.

THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP NEAR THE FRONT
TONIGHT AS IT BEGINS TO STALL OUT NEAR THE MISSOURI ARKANSAS
BORDER. GIVEN THE MOIST AIRMASS IN PLACE AND THE POTENTIAL FOR
THUNDERSTORMS REPEATEDLY AFFECTING THE SAME AREA...THERE IS A
CHANCE FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING LATE
TONIGHT...PARTICULARLY SOUTH OF HIGHWAY 60.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY INTO
TUESDAY NIGHT AS THE NEARLY STATIONARY FRONTAL BOUNDARY NEAR THE
ARKANSAS BORDER BEGINS LIFTING SLOWLY NORTHWARD. THE POTENTIAL
EXISTS FOR LOCALLY VERY HEAVY RAINFALL AND FLASH FLOODING TUESDAY
INTO TUESDAY NIGHT.

STRONG SOUTHERLY WINDS ARE EXPECTED WEDNESDAY AND WEDNESDAY
NIGHT WITH GUSTS OVER 30 MPH AT TIMES.

THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED
NATURE OF ANY SEVERE WEATHER...SPOTTERS ARE ENCOURAGED TO RELAY
ANY REPORTS OF HAIL...HEAVY RAINFALL OR FLOODING TO THE
NATIONAL WEATHER SERVICE IN SPRINGFIELD.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

IZZI/DSA

In the hours before

Special weather statement, Mar 19, 8:43 PM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT MON MAR 19 2007

MOZ070-200215-
PULASKI-
843 PM CDT MON MAR 19 2007

...SIGNIFICANT WEATHER ALERT FOR PULASKI COUNTY UNTIL 915 PM CDT...

AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF WAYNESVILLE...AND MOVING
SOUTHEAST AT 20 MPH.

THIS STORM WILL BE...
  5 MILES SOUTHWEST OF ST. ROBERT BY 850 PM CDT.
  NEAR FORT LEONARD WOOD BY 905 PM CDT.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 1:59 AM CDTSevere Thunderstorm WarningSGFBarry61 min
Mar 20, 2:48 AM CDTFlash Flood WarningSGFBarry6 hr
Mar 20, 3:14 AM CDTFlash Flood WarningSGFNewton6 hr
Mar 20, 3:25 AM CDTFlash Flood WarningSGFLawrence6 hr
Mar 20, 10:00 AM CDTFlash Flood WarningSGFGreene, Webster6 hr
Mar 20, 10:00 AM CDTFlash Flood WarningSGFGreene, Webster6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.